Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can I get a knee replacement as I am suffering from fibromyalgia?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Hi I am needing surgery ,( a knee replacement) but I have seen 4 surgeons and they are afraid to do the surgery because I have fibromyalgia. I can barely walk on this knee Can you do anything to help control my pain. during and after surgery? and also continue to be my pain DR after surgery? This ? is for Dr Rentz Sincerely XXXX
Posted Wed, 27 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer: Do good physiotherapy to control pain. Detailed Answer: Hi, If your pain is not managed by coservative management and there is severe osteoarthritic changes, you definitely need joint replacement. To reduce pain you have to do good physiotherapy to regain the range of motion and to control pain. Steroid injections in knee joint can be given to reduce the pain amd inflammation. After good knee replacement, there is no need to worry about pain. Hope this will helps you. Let me know if you have any more concerns. Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor